eISSN: 1897-4252
ISSN: 1731-5530
Kardiochirurgia i Torakochirurgia Polska/Polish Journal of Thoracic and Cardiovascular Surgery
Current issue Archive About the journal Supplements Editorial board Abstracting and indexing Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank

 
2/2021
vol. 18
 
Share:
Share:
more
 
 
abstract:
Letter to the Editor

Severe complication of early cessation of therapy with ticagrelor after drug-eluting stent implantation

Natasha Ahmed
1
,
Bartlomiej Perek
2

1.
Student Scientific Group, Poznan University of Medical Sciences, Poznan, Poland
2.
Department of Cardiac Surgery and Transplantology, Poznan University of Medical Sciences, Poznan, Poland
Kardiochirurgia i Torakochirurgia Polska 2021; 18 (2): 119-120
Online publish date: 2021/07/05
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Anti-platelet agents are commonly prescribed after cardiovascular events, including acute coronary syndromes (ACS). One of them is ticagrelor, a drug that inhibits ADP-mediated P2Y12 dependent platelet activation and aggregation [1]. It is given in the secondary care of ST-segment elevation myocardial infarction (STEMI) with a percutaneous coronary intervention (PCI) or in patients with non-ST-segment elevation myocardial infarction (NSTEMI). Of note, it is not recommended as monotherapy within the first 3 months after PCI but in addition to aspirin [2, 3]. Dual antiplatelet therapy (DAPT) is of paramount importance during this particular time, known as the reendothelialization period [4]. Afterwards, ticagrelor should be considered in monotherapy in NSTEMI patients with low bleeding risk after percutaneous procedures (class of recommendation IIa) [3]. In the letter to the Editor, a case of serious consequences of ticagrelor cessation a few days after angioplasty followed by drug-eluting stent (DES) implantations is described.
A 52-year-old man was admitted urgently with unstable angina. His medical history included hypertension, diabetes mellitus, obesity, and a prior STEMI. The latter occurred 12 years ago and was treated with bare-metal stent (BMS) implantation to the right coronary artery (RCA), which required repeat intervention 4 years later. For the current angina symptoms, an urgent coronary angiography was performed, revealing complete occlusion of the RCA at the distal segment (Figure 1 A) along with significant stenosis in the left anterior descending and left circumflex arteries. Subsequently, PCI was conducted, and two drug-eluting stents (DES) (Angiolite) 3.5 × 19 (iVascular, Barcelona, Spain) and Alex Plus 4.0 × 22 (Balton, Warsaw, Poland)) which contained sirolimus were implanted (Figure 1 B). The patient was discharged on the afternoon of 31st December 2020 with a 90 mg prescription of ticagrelor. However, due to lack of availability in the nearest pharmacy, the patient did not take it and unfortunately 22 h later, was re-admitted urgently. He presented with acute chest pain which radiated to the upper extremities and jaw. On the ECG, ongoing myocardial infarction of the posterior wall was noted. In the emergency coronary angiography, acute thromboses in the previously implanted stents were found (Figure 1 C), thromboembolic material was removed by means of a device by manual thrombectomy, and numerous inflations...


View full text...
Quick links
© 2021 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe